U.S. doctors online nowAsk doctors free
A 48-year-old female asked:

Could i be having congestive heart failure i had a pacemaker put in last year because of atrial fib i take diltiazem which was just increased to 360 mg from 240 mg for the last few days and nights i am short of breath i wake up short of breath seems t

2 doctor answers4 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 42 years experience
If : If you are experiencing shortness of breath and difficulty breathing when laying down, these are signs of congestive heart failure, and more specifically left heart failure. In left heart failure, fluid builds up in the lungs causing shortness of breath and difficulty breathing when laying down. Fatigue is also a sign that your heart may be working too hard. See a doctor sooner than your appointment. Go to the emergency room to be assessed if you can not get in right away to see your cardiologist.
Dr. John Breinholt
Pediatric Cardiology 22 years experience
Call your doctor: If these symptoms are new and you just increased your dose, it could be related. Call your doctor.
Dr. Jesus Yap
Dr. Jesus Yap commented
Cardiology 54 years experience
Congestive heart failure is a known side effect of Diltiazem specially in people with underlying cardiac dysfunction. Call your doctor and tell him/her of your symptoms.
Aug 13, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 28, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.